HELP! Anti-Depressant with now sexual side effects JB
Dec 5, 2000
Sorry for the somewhat tacky question and hopefully I have the right place to ask it.
I was told I was depressed ??!!. I have tried Paxil, and Zoloft, Well here is your chuckle for the night. Both are the least amount prescribed. Zoloft is at 50mg. I feel they might work as I recently was reviewed by Social Security and they seemed to pass over and said they would not review me at this time, I was in total panic almost suicidal and the Zoloft calmed me down quite a bit. I was diagnosed with Aids in 1996 but am now somewhat controlled with low viral load and 356 t-cell count.
Now finally for the question, Is there any anti-depressamt that will stop panic attacks and "could kill moods" that would not affect sexual functions? The ones I am on now the desire is there and Rover will just not turn over or he passes out along the way. When I am off them I am ready to chase anything that has two legs and a heart beat and Rover will take off leaving me behind. I had to insert some humor in a embarrassing subject.........
Thanks for your help. I also must add I am being evaluated for anemia.
Thanks for your help and your valuable time. (yes I am sucking up )
Response from Dr. Bartlett
You have raised a very important issue -- certainly your sexual life is a critical aspect of quality of life. Antidepressants can cause sexual dysfunction, and it may be a delicate balance to find one that relieves depression but does not interfere with erections or orgasms. Wellbutrin is an antidepressant that has a reputation for causing less sexual dysfunction. There is no substitute for the help of an experienced mental health provider, and I would strongly suggest consulting with one.
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.